Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 159, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 24, 2018, 1:57 AM MDT for Lincoln County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 1:57 AM MDT (07:57 UTC)
- Expired
- Jun 24, 2018, 2:45 AM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 112 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 8.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3839 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370
WUUS55 KBOU 240757
SVRBOU
COC073-240845-
/O.NEW.KBOU.SV.W.0159.180624T0757Z-180624T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
157 AM MDT SUN JUN 24 2018
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in east central Colorado...
* Until 245 AM MDT.
* At 157 AM MDT, a severe thunderstorm was located 5 miles west of
Arriba, or 16 miles west of Flagler, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. People and
animals outdoors will be injured. Expect hail damage to
roofs, siding, windows, and vehicles.
* Locations impacted include...
Hugo and Arriba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3911 10348 3943 10344 3942 10316 3910 10317
TIME...MOT...LOC 0757Z 275DEG 18KT 3927 10337
HAIL...1.75IN
WIND...60MPH
$$
RPK2 follow-up statements
658
WWUS55 KBOU 240816
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
216 AM MDT SUN JUN 24 2018
COC073-240845-
/O.CON.KBOU.SV.W.0159.000000T0000Z-180624T0845Z/
Lincoln CO-
216 AM MDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM MDT
FOR NORTHEASTERN LINCOLN COUNTY...
At 216 AM MDT, a severe thunderstorm was located near Arriba, or 9
miles west of Flagler, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
Locations impacted include...
Arriba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3911 10338 3943 10331 3942 10316 3910 10317
TIME...MOT...LOC 0816Z 275DEG 18KT 3926 10324
HAIL...1.00IN
WIND...60MPH
$$
RPK974
WWUS55 KBOU 240836
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
236 AM MDT SUN JUN 24 2018
COC073-240845-
/O.EXP.KBOU.SV.W.0159.000000T0000Z-180624T0845Z/
Lincoln CO-
236 AM MDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 245 AM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3911 10338 3943 10331 3942 10316 3910 10317
TIME...MOT...LOC 0835Z 275DEG 18KT 3925 10313
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:37 PM MDT, 6 hours 20 minutes earlier.
Area forecast discussion, Jun 23, 7:37 PM MDT, 6 hours 20 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 737 PM MDT Sat Jun 23 2018 .UPDATE... Issued at 724 PM MDT Sat Jun 23 2018 Severe weather threat has ended over Lincoln county for the evening. However, attention returns further north as cold front/outflow from storms north of Colorado border will effect Northern Colorado for the rest of the night. Cold front is about an hour ahead of earlier forecast as should be down into the Denver area between 03-04z this evening. As the front interacts with weak boundary from earlier convection and richer low level moisture, could see some stronger/marginal severe storms over the far northeast Corner where dewpoints have been rising into the lower 50s. Further west, showers have been developing in the mountains with the main threat of gusty winds up to 50 mph possible. Still a bit unclear on coverage of showers/storms further west towards the urban corridor as low level moisture has been more lacking. Expect some brief rain but gusty winds may be the main threat as mountain showers interact with frontal boundary this evening. Certainly looking at much cooler temperatures on Sunday along with scattered showers and storms but may be fighting the subsidence moving in during the afternoon. && .SHORT TERM...(This evening through Sunday) Issued at 223 PM MDT Sat Jun 23 2018 Little change to the forecast thinking. It is looking like a little less favorable environment for significant rainfall on Sunday. For the rest of the afternoon, current Palmer Divide convection will continue to redevelop for a while, then eventually shift eastward. Moisture transport will be increasing as southerly winds increase this evening, so this convection may persist and work north toward Akron and Fort Morgan this evening ahead of the front. Further west little or no convection is expected in the drier air ahead of the front. The cold front is still on track for late evening, with a little burst of wind for a couple hours behind it. Models are keeping showers and storms along and north of the front past midnight, and there still could be some strong storms generating on the front across northeastern Colorado into the early morning hours. While cell motions should be decent, there could be some short term anchoring/training due to the front, so there is still a bit of a heavy rain threat generally east and southeast of Fort Morgan in the late evening. For Sunday, there will be a dry slot aloft rotating across northeastern Colorado as the low spins to our north and northeast. There is a pocket of colder air/moisture/instability at low to mid levels that swings over in the morning to early afternoon, then there will be warming and drying in this layer that should shut off any showers. Shower activity will be very sensitive to the temperatures in the lowest two kilometers--at some point far enough northeast there should be a few hours of rain, but this may not extend too far back toward Denver which will have some moisture and weak instability. For these reasons I lowered PoPs across most of the area but not as much near the northern border. It also looks like it should be pretty cloudy most of the day and the forecast looked a little warm, so I lowered temps a couple of degrees. With the cooling aloft, it may be cold enough for some light snow above timberline but probably not much in the way of accumulation. .LONG TERM...(Sunday night through Saturday) Issued at 223 PM MDT Sat Jun 23 2018 By 00z Monday, the closed low will be over sern SD/nwrn NE. A drier west northwesterly flow aloft will be over the cwa with moderate qg descent in place. Mainly isolated showers or thunderstorms over the cwa will diminish Sunday evening, as the system continues to track east overnight. Monday and Monday night, a subsident northwesterly flow aloft wl be ovr the region with a ridge axis stretching from the Great Basin northward into ern MT. Very little QPF generated by the models in the aftn and evening. If anything does develop it will be confined to the higher terrain. Temperatures will climb back to normal Monday afternoon. A broad upper ridge will stretch across the southern U.S. Tuesday into Wednesday, with a weak wly flow aloft over the state. The models show some weak QPF over the higher terrain Wednesday, so will have a slight chc of thunderstorms there. The fire danger will start to creep up late in week as temperatures climb back above normal. Trouble spots wl be the high mountain valleys, Front Range Foothills and Palmer Divide. Saving grace initially may be a weaker flow alf and lack of thunderstorms which should help to minimize the danger to some degree. By the late in the the week, the ridge wl center itself ovr the sern U.S. and another trough moves into the Pacific Northwest. This will result in a stronger southwesterly and continued dry flow alf. The extended models differ slightly by the end of the week. The ECMWF keeps a weaker westerly flow alf ovr the state while the GFS is stronger and more southwesterly. Either way it will be hot and dry with highs generally the 90s. As the upper trough shifts into srn ID next weekend, there could be a chc of showers and thunderstorms and a little cooling by Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 724 PM MDT Sat Jun 23 2018 Have moved up the timing of frontal boundary between 03-04z at local terminals due to quick progress with front almost to Greeley at this time. Still expect scattered showers/storms developing behind the front but overall coverage still looks spotty and continue with a VCTS. Low confidence on stratus developing later tonight as some of the later model runs have backed off on the amount of low level moisture available. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Entrekin SHORT TERM...Gimmestad LONG TERM...Cooper AVIATION...Entrekin
Hazardous weather outlook, Jun 23, 10:59 AM MDT, 14 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1059 AM MDT Sat Jun 23 2018 COZ030>051-241700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1059 AM MDT Sat Jun 23 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible late this afternoon across the higher terrain and over the Palmer Divide. For tonight there will be an increasing chance of showers and thunderstorms across the plains. A few storms could become severe this evening with hail to inch in diameter along with wind gusts to 60 mph. The most likely area would be east of a line from Fort Morgan to Limon. Locally heavy rain will also be possible in this area. Overnight in the mountains there will be a chance of showers and a few thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday A storm system will continue to bring cooler temperatures and a good chance of showers and thunderstorms to the area Sunday into early Sunday evening. An upper level ridge will produce hot and mostly dry conditions through most of next week. Isolated high- based showers and thunderstorms will be possible mainly over the mountains on Monday, Wednesday and Thursday. High temperatures will climb back into the 90s Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gimmestad/Cooper
In the hours before
Special weather statement, Jun 23, 8:21 PM MDT, 5 hours 36 minutes before
Special Weather Statement National Weather Service Denver CO 821 PM MDT SAT JUN 23 2018 COZ048-050-051-240315- Phillips County CO-Sedgwick County CO-Logan County CO- 821 PM MDT SAT JUN 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LOGAN...PHILLIPS AND SEDGWICK COUNTIES UNTIL 915 PM MDT... At 821 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles west of Sedgwick, or 13 miles southwest of Chappell, moving southeast at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Holyoke, Julesburg, Haxtun, Fleming, Ovid, Sedgwick, Crook, Paoli, St Petersburg, Pleasant Valley, Marks Butte, Amherst, Highland Center, Twin Buttes, Fairfield and Sixteen-Mile Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. && LAT...LON 4044 10283 4098 10296 4100 10205 4045 10205 TIME...MOT...LOC 0221Z 301DEG 27KT 4094 10263 ENTREKIN
Local storm report, Jun 23, 9:17 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
917 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 4 E MARKS BUTTE 40.81N 102.44W
06/23/2018 E60 MPH SEDGWICK CO TRAINED SPOTTER
&&Special weather statement, Jun 24, 12:03 AM MDT, 1 hour 54 minutes before
Special Weather Statement National Weather Service Denver CO 1203 AM MDT SUN JUN 24 2018 COZ044-240645- Morgan County CO- 1203 AM MDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN COUNTY UNTIL 1245 AM MDT... At 1203 AM MDT, Doppler radar was tracking a strong thunderstorm 6 miles northwest of Adena, or 14 miles southwest of Fort Morgan, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Morgan, Brush, Log Lane Village, Twelve-Mile Corner, Adena School and Adena. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4001 10359 4000 10401 4027 10407 4027 10361 TIME...MOT...LOC 0603Z 263DEG 20KT 4010 10394 RPK
Special weather statement, Jun 24, 12:44 AM MDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Denver CO 1244 AM MDT SUN JUN 24 2018 COZ044-049-240730- Washington County CO-Morgan County CO- 1244 AM MDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN AND WEST CENTRAL WASHINGTON COUNTIES UNTIL 130 AM MDT... At 1243 AM MDT, Doppler radar was tracking a strong thunderstorm over Woodrow, or 23 miles southeast of Fort Morgan, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Woodrow and Elba. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4004 10370 4013 10322 3989 10321 3981 10370 TIME...MOT...LOC 0643Z 261DEG 27KT 3997 10360 RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:21 PM MDT | Special Weather Statement | BOU | Phillips, Sedgwick | 54 min |
| Jun 23, 8:32 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 58 min |
| Jun 24, 12:03 AM MDT | Special Weather Statement | BOU | Morgan | 42 min |
| Jun 24, 12:44 AM MDT | Special Weather Statement | BOU | Washington | 46 min |
| Jun 24, 12:47 AM MDT | Severe Thunderstorm Warning | BOU | Washington | 43 min |
| Jun 24, 1:19 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 41 min |
| Jun 24, 1:29 AM MDT | Severe Thunderstorm Warning | BOU | Washington | 31 min |
| Jun 24, 2:01 AM MDT | Areal Flood Advisory | BOU | Washington | 3 hr |
| Jun 24, 12:01 PM MDT | Special Weather Statement | BOU | Broomfield | 44 min |
| Jun 24, 12:47 PM MDT | Special Weather Statement | BOU | Adams | 43 min |
| Jun 24, 2:38 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 52 min |
| Jun 24, 3:27 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 26 min |
| Jun 24, 4:01 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 59 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.